Alert archive / California / Gale Watches in 2012

Gale Watch 5, NWS San Diego, CA

December 16, 2012

NWS San Diego, CA issued this gale watch at Dec 16, 2012, 1:31 PM PST. It took effect at Dec 18, 2012, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 16, 2012, 1:31 PM PST (21:31 UTC)
In effect from
Dec 18, 2012, 10:00 AM PST
Expired
Dec 17, 2012, 11:47 AM PST
In force
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

723 
WHUS76 KSGX 162131
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
131 PM PST SUN DEC 16 2012


PZZ750-775-170500-
/O.NEW.KSGX.GL.A.0005.121218T1800Z-121219T1800Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
131 PM PST SUN DEC 16 2012

...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
MORNING. 

* WINDS...NORTHWEST 20 TO 25 KT WITH FREQUENT GUSTS TO 35 KT WILL
  DEVELOP OVER THE COASTAL WATERS LATE TUESDAY MORNING AND
  CONTINUE THROUGH WEDNESDAY MORNING.

* SEAS...COMBINED SEAS OF 10 FEET OR MORE MAINLY IN THE OUTER
  WATERS WITH A NORTHWEST SWELL OF 6 TO 8 FEET AT ABOUT 12
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
3 follow-up statements
775 
WHUS76 KSGX 170434
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
834 PM PST SUN DEC 16 2012

PZZ750-775-171300-
/O.CON.KSGX.GL.A.0005.121218T1800Z-121219T1800Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
834 PM PST SUN DEC 16 2012

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY MORNING...

* WINDS...NORTHWEST 25 TO 30 KT WITH FREQUENT GUSTS TO NEAR 40 KT
  WILL DEVELOP OVER THE COASTAL WATERS LATE TUESDAY MORNING AND
  CONTINUE THROUGH WEDNESDAY MORNING.

* SEAS...COMBINED SEAS OF 10 FEET OR MORE MAINLY IN THE OUTER
  WATERS WITH A NORTHWEST SWELL OF 6 TO 8 FEET AND A PERIOD AROUND 9
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO

JJT
462 
WHUS76 KSGX 171221
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
421 AM PST MON DEC 17 2012

PZZ750-775-172130-
/O.CON.KSGX.GL.A.0005.121218T1800Z-121219T1800Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
421 AM PST MON DEC 17 2012

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY MORNING...

* WINDS...NORTHWEST 20 TO 30 KT WITH FREQUENT GUSTS NEAR 35 KT
  WILL DEVELOP OVER THE COASTAL WATERS LATE TUESDAY MORNING AND
  CONTINUE THROUGH WEDNESDAY MORNING.

* SEAS...COMBINED SEAS OF 10 FEET OR MORE MAINLY IN THE OUTER 
  WATERS WITH A NORTHWEST SWELL OF 6 TO 8 FEET AND A PERIOD 
  AROUND 9 SECONDS. SEAS WILL BE HIGHEST TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

MAXWELL
033 
WHUS76 KSGX 171947
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1147 AM PST MON DEC 17 2012

...GALE-FORCE WINDS FOR LATE TUESDAY MORNING THROUGH EARLY
WEDNESDAY MORNING...

.A STORM SYSTEM MOVING DOWN THROUGH SOUTHERN CALIFORNIA ON
TUESDAY WILL BRING STRONG AND GUSTY NORTHWESTERLY WINDS TO THE
SAN DIEGO COUNTY COASTAL WATERS. FREQUENT GALE-FORCE GUSTS OF
35...AND POSSIBLY 40 KNOTS...WILL BE LIKELY. THE STRONG WINDS
WILL ALSO PRODUCE STEEP WIND WAVES WHICH...IN ADDITION TO A FRESH
SHORT- PERIOD WEST-NORTHWEST SWELL...WILL RESULT IN DANGEROUS SEA
CONDITIONS THROUGH AT LEAST LATE TUESDAY NIGHT. WINDS WILL TURN
NORTHERLY AND START TO WEAKEN STARTING EARLY WEDNESDAY MORNING.

PZZ750-775-180400-
/O.UPG.KSGX.GL.A.0005.121218T1800Z-121219T1800Z/
/O.NEW.KSGX.GL.W.0005.121218T1800Z-121219T1200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1147 AM PST MON DEC 17 2012

...GALE WARNING IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHWEST 20 TO 30 KT WITH FREQUENT GUSTS OF 35 KT TO 40
  KT WILL DEVELOP OVER THE COASTAL WATERS LATE TUESDAY MORNING AND
  CONTINUE THROUGH EARLY WEDNESDAY MORNING.

* SEAS...LOCALLY GENERATED STEEP WIND WAVES OF 6 TO 8 FEET...ALONG
  WITH A FRESH WEST-NORTHWEST SWELL OF 6 TO 9 FEET AND A PERIOD OF
  7 TO 9 SECONDS. THIS WILL RESULT IN COMBINED SEAS OF 10 TO 12
  FEET.

* IMPACTS...DANGEROUS BOATING CONDITIONS DUE TO STRONG AND GUSTY
  WINDS AND STEEP SEAS. 

* OUTLOOK...WINDS WILL TURN NORTHERLY AND WEAKEN STARTING EARLY
  WEDNESDAY MORNING...WITH CONTINUED LESSENING OF THE WINDS
  THROUGH THE REST OF THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/SANDIEGO

HARRISON

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this gale watch went out at Dec 16, 1:13 PM PST, 18 minutes earlier.

Area forecast discussion, Dec 16, 1:13 PM PST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
113 PM PST SUN DEC 16 2012

.SYNOPSIS...
A MOIST WEST TO NORTHWEST FLOW PATTERN WILL CONTINUE THROUGH MONDAY
WITH PERIODS OF LIGHT PRECIPITATION ALONG AND WEST OF THE MOUNTAINS.
LATE MONDAY NIGHT THROUGH TUESDAY NIGHT...A PACIFIC LOW PRESSURE
SYSTEM WILL MOVE THROUGH SOUTHWEST CALIFORNIA...ACCOMPANIED BY
STRONG AND GUSTY WINDS...RAIN...AND SNOW AT HIGHER ELEVATIONS.
WARMER AND DRY UNDER WEAK HIGH PRESSURE FOR WEDNESDAY THROUGH
FRIDAY. LATE NEXT WEEKEND THROUGH EARLY NEXT WEEK...A LARGE LOW
PRESSURE SYSTEM OVER THE EASTERN PACIFIC WILL APPROACH CALIFORNIA
WITH INCREASING CHANCES OF RAIN AND MOUNTAIN SNOW.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

SATELLITE IMAGERY SHOWS CLOUDS FILLING IN ACROSS SOCAL W OF THE
MOUNTAINS THIS AFTERNOON. THE CLOUDS COVERED THE CA BIGHT AS WELL.
RADAR SHOWED WEAK RETURNS INCREASING IN AREAL COVERAGE ALONG THE
COAST AND OVER THE COASTAL WATERS.  SURFACE PRESSURE GRADIENTS WERE
WEAK...AND WINDS WERE LIGHT...EXCEPT FOR A FEW GAGES IN THE PASSES
AND MOUNTAINS. LOOKS LIKE A DAMP EVENING WEST OF THE MOUNTAINS WITH
AREAS OF VERY LIGHT RAIN OR DRIZZLE INCREASING IN AREAL COVERAGE.

BASED ON LATEST VISIBLE SATELLITE IMAGERY AT 21Z...A WARM FRONT HAS
TAKEN SHAPE JUST OUTSIDE THE BIGHT OR ABOUT 10O MILES OFFSHORE. THE
FRONT WAS INITIALIZED WELL ON THE 18Z NAM AND SHOULD MAKE STEADY
PROGRESS TOWARD THE COAST THROUGH MON MORNING. NAM TIME/HEIGHT CROSS
SECTIONS SHOW A 6 DEGREE C WARMING IN THE 850-700 MB LAYER BY 18Z
MON. HIGH (175% OF AVERAGE FOR THIS TIME OF YEAR) PW VALUES IN
EXCESS OF ONE INCH CONTINUE OVER THE EAST PACIFIC. GIVEN THE
MOISTURE AVAILABLE...AND MOST OF THE MODELS SUGGESTING SOME LIGHT
PRECIPITATION DEVELOPING OVER THE AREA...EXPECT THIS WARM FRONTAL
ZONE WILL BE ABLE TO CONTINUE TO GENERATE SOME LIGHT PRECIPITATION
AMOUNTS AS IT APPROACHES OVERNIGHT AND MON MORNING. CONTINUED MOSTLY
CLOUDY ON MON...WITH A CHANCE OF SOME LIGHT PCPN AT TIMES WITH A
WEAK EDDY CIRCULATION CONTINUING OVER THE CA BIGHT.

THE MORE SIGNIFICANT STORM WILL ARRIVE ON TUE. IT IS SHOWING UP ON
WATER VAPOR IMAGERY THIS MORNING SOUTH OF THE ALEUTIANS...NEARING
160W. MODELS ARE ON TRACK WITH THIS SYSTEM. THIS WAVE WILL MOVE
RAPIDLY...AMPLIFYING DOWN THE COAST ON MON NIGHT...AND DRIVE A COLD
FRONT THROUGH SOCAL ON TUE. STRONG AND GUSTY WINDS WILL DEVELOP
BEHIND THE FRONT OVER THE ENTIRE REGION. GIVEN THE AMOUNT OF PW AND
SUFFICIENT DYNAMICS...A LINE OF MODERATE TO BRIEFLY HEAVY SHOWERS IS
POSSIBLE ALONG AND AHEAD OF THE FRONT AS WELL. THE SNOW LEVEL WILL
START OUT VERY HIGH...THEN FALL WITH THE FRONTAL PASSAGE. SEVERAL
INCHES OF SNOW WILL BE POSSIBLE IN ALL MOUNTAINS ABOVE 4500 FEET IN
THE COLD AIR BEHIND THE FRONT. GIVEN THE TRAJECTORY OF THIS SYSTEM
AND THE LOW-LEVEL FLOW...IT APPEARS SAN DIEGO COUNTY WILL BE FAVORED
FOR SOME OF THE HEAVIER PRECIP AMOUNTS AGAIN...PARTICULARLY IN THE
MOUNTAINS WHERE SOME SPOTS COULD SEE ONE TO TWO INCHES...A PORTION
OF THAT AS SNOW ON THE HIGHER PEAKS.

DUE TO THE SPEED OF THIS SYSTEM AND THE MODELS ALL DEPICTING ONLY
LIGHT TO LOCALLY MODERATE PRECIP AMOUNTS. THIS IS NOT EXPECTED TO BE
A HEAVY PRECIP EVENT FOR SOCAL. HOWEVER...GIVEN THE ANOMALOUSLY HIGH
PW AVAILABILITY...QPF AMOUNTS HAVE BEEN BUMPED UP ACROSS THE AREA
ABOVE GUIDANCE. A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED FOR MORE
DETAILS...SEE LAXSPSSGX.

THE 12Z GFS/ECMWF RUNS LOOK SIMILAR THROUGH

WEDNESDAY THROUGH SATURDAY...WARMER AND DRY UNDER HIGH PRESSURE WITH
SOME LOCAL NORTHEAST WINDS POSSIBLE WEDNESDAY AND THURSDAY NEAR THE
COASTAL FOOTHILLS. DAYTIME TEMPERATURES SHOULD BE SLIGHTLY ABOVE
NORMAL...ESPECIALLY INLAND.

THE OUTLOOK LATER NEXT WEEKEND AND EARLY NEXT WEEK GETS VERY FUZZY
WITH THE VARIOUS MODELS OFFERING A NUMBER OF SOLUTIONS WITH THE
LARGE ARE OF LOW PRESSURE OVER THE EAST PACIFIC. THE GFS KEEPS THE
ENERGY TO THE NORTH WITH A MORE ZONAL PATTERN ACROSS CA...WHILE THE
12Z GEM/ECMWF AMPLIFY THE TROUGH FARTHER SOUTH. THERE ARE TIMING
DIFFERENCES BETWEEN THESE TWO MODELS AS WELL. SO AT THIS TIME...
WE ARE PLAYING IT WITH A SLIGHT CHANCE/CHANCE OF PCPN SUN/MON.
THIS STORM HAS A LOT MORE POTENTIAL IF THE MODELS ARE CORRECT SO
HOPEFULLY WE WILL BE ABLE TO GAIN MORE CONFIDENCE ON IT OVER THE
NEXT FEW DAYS.

&&

.AVIATION...
162100Z...WEST OF THE MTNS...AREAS OF BKN-OVC CIGS WITH BASES
2500-3000 FT MSL AND TOPS TO 8000 FT MSL...OBSCURING HIGHER TERRAIN.
EXPECT BASES TO STEADILY LOWER OVERNIGHT...DECREASING TO AROUND 2000
FT MSL BY 06Z...AND 1000-1500 FT AFT 09Z. CIGS AND VIS COULD LOWER
TO BLO 1000 FT MSL AND 6SM IN FOG AND LIGHT RAIN AT TIMES. EXPECT
PARTIAL CLEARING AFT 17Z MON.

NW WINDS 15 TO 25 KT WITH GUSTS OVER 35 KT ALONG THE MTN CRESTS AND
DESERT MTN SLOPES ARE PRODUCING MODERATE UDDFS. WINDS WILL GRADUALLY
DECREASE LATER THIS AFTERNOON.

&&

.MARINE...
STRONG TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE COASTAL WATERS
TUESDAY AND BRING STRONG WINDS AND ROUGH SEAS. NW WINDS OF 20-25
KNOTS WITH GUSTS TO 35 KNOTS ARE POSSIBLE TUE INTO WED
MORNING...WITH STRONGEST WINDS TUE NIGHT. WINDS WILL BECOME MORE
NORTHERLY AND GRADUALLY DECREASE WED. COMBINED SEAS COULD EXCEED 10
FEET IN THE OUTER WATERS DUE TO COMBINATION OF WIND WAVES AND FRESH
WNW SWELL...AND THE SHORT PERIOD OF THE SWELL WILL RESULT IN STEEP
WAVES. THE INCREASING NW SWELL WILL ALSO LIKELY PRODUCE ABOVE NORMAL
SURF ON WEST FACING BEACHES TUE AFTERNOON INTO WED MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...SPECIAL WEATHER STATEMENT FOR STORM SYSTEM EXPECTED ON
     TUESDAY...SEE LAXSPSSGX.

PZ...GALE WATCH FOR THE COASTAL WATERS VALID LATE TUESDAY MORNING
     THROUGH WEDNESDAY MORNING. SEE LAXMWWSGX.

&&

PUBLIC...JAD
AVIATION/MARINE...PG
Hazardous weather outlook, Dec 16, 6:20 AM PST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
620 AM PST SUN DEC 16 2012

CAZ042-043-048-050-055>058-060>062-171300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANDIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
620 AM PST SUN DEC 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

LOCAL DENSE FOG AT TIMES IN THE MOUNTAINS MAY MAKE TRAVEL DIFFICULT
ON SOME MOUNTAIN ROADS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY THROUGH TUESDAY...LOCAL DENSE FOG AT TIMES IN THE MOUNTAINS
MAY MAKE TRAVEL DIFFICULT ON SOME MOUNTAIN ROADS.

TUESDAY THROUGH TUESDAY NIGHT...A COLD FRONT WILL SWEEP THROUGH THE
AREA WITH MODERATE TO LOCALLY HEAVY RAIN...AND SNOW IN THE
MOUNTAINS. STRONG AND GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED ON
TUESDAY AFTERNOON THROUGH TUESDAY NIGHT OVER THE COASTAL WATERS...IN
THE MOUNTAINS..AND IN THE DESERTS. THE COMBINATION OF SLIPPERY
ROADS...LIMITED VISIBILITY...AND STRONG...GUSTY WINDS WILL MAKE
TRAVEL IN THE MOUNTAINS HAZARDOUS. HIKERS AND CAMPERS IN THE
MOUNTAINS SHOULD BE PREPARED FOR WINTER WEATHER.

TUESDAY THROUGH WEDNESDAY MORNING...STRONG WINDS AND A STEEP...
FRESH SWELL OVER THE COASTAL WATERS MAY MAKE CONDITIONS HAZARDOUS
FOR SMALL CRAFT.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT NEEDED FOR THESE AREAS...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

JAD

In the hours before

Special weather statement, Dec 16, 1:12 PM PST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
112 PM PST SUN DEC 16 2012

CAZ042-043-048-050-055>058-060>062-171300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
112 PM PST SUN DEC 16 2012

...STRONG AND GUSTY WINDS...RAIN...AND...SOME SNOW TO IMPACT
SOUTHERN CALIFORNIA ON TUESDAY AND TUESDAY NIGHT...

A WEAK WARM FRONTAL BOUNDARY WILL MOVE THROUGH SOUTHERN CALIFORNIA
TONIGHT AND MONDAY WITH CLOUDS AND A CHANCE FOR SOME LIGHT RAIN AT
TIMES. THIS WILL PRECEDE FAST-MOVING...STRONGER LOW PRESSURE TROUGH
AND COLD FRONT ON TUESDAY. RAIN SHOWERS WILL BREAK OUT AHEAD OF THE
FRONT AND INCREASE IN COVERAGE AS THE FRONT SWEEPS THROUGH THE AREA
TUESDAY AFTERNOON. TEMPERATURES WILL FALL BEHIND THE FRONT AND THE
SNOW LEVEL WILL LOWER ALLOWING SOME ACCUMULATIONS OF SNOW AT HIGHER
ELEVATIONS THROUGH TUESDAY EVENING. SOUTHWEST TO WEST WINDS AHEAD OF
THE FRONT WILL SHIFT TO NORTHWEST AND BECOME STRONG AND GUSTY BY
TUESDAY AFTERNOON AND EVENING.

* WINDS: GUSTY WINDS WILL AFFECT THE ENTIRE AREA. WEST TO
  SOUTHWEST WINDS 15 TO 25 MPH...BECOMING WEST TO NORTHWEST BY
  TUESDAY AFTERNOON AND INCREASING OVER THE RIDGETOPS AND DESERT
  SLOPES TO 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH THROUGH EARLY
  WEDNESDAY MORNING. WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE
  BEHIND THE FRONT OVER THE COAST AND VALLEYS. WINDS MAY GUST TO
  NEAR GALE FORCE OVER THE COASTAL WATERS TUESDAY EVENING. WINDS
  WILL DIMINISH DURING THE DAY WEDNESDAY.

* RAINFALL: LIGHT TO MODERATE AMOUNTS ALONG AND WEST OF THE
  MOUNTAINS WITH TOTALS RANGING FROM ONE-QUARTER TO THREE-QUARTERS
  OF AN INCH AT LOWER ELEVATIONS...AND THREE-QUARTERS TO ONE-AND-
  ONE-HALF INCHES ON THE COASTAL MOUNTAIN SLOPES WITH LOCALLY
  GREATER AMOUNTS POSSIBLE. AMOUNTS IN THE DESERTS WILL GENERALLY BE
  ONE-QUARTER INCH OR LESS.

* SNOWFALL: SNOW LEVELS WILL FALL TO AROUND 5000 TO 5500 FT DURING
  THE DAY THURSDAY...AND 3500 TO 4000 FEET THURSDAY NIGHT. TWO TO
  SIX INCHES OF SNOWFALL IS POSSIBLE ABOVE 5000 FEET.

* TEMPERATURES: AFTERNOON TEMPERATURES ON THURSDAY WILL BE MAINLY IN
  THE 50S AT LOWER ELEVATIONS...30S AND 40S IN THE MOUNTAINS...AND
  60S FOR THE LOWER DESERTS...LOWERING INTO TEENS AND 20S IN THE
  MOUNTAINS...20S AND 30S IN THE HIGH DESERTS...AND UPPER 30S AND
  40S WEST OF THE MOUNTAINS LATE TUESDAY NIGHT AND WEDNESDAY MORNING.

* IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO FOG...RAIN...
  AND FALLING SNOW MAY MAKE TRAVEL HAZARDOUS IN THE MOUNTAINS.

  STRONG WIND GUSTS AT LOWER ELEVATIONS WEST OF THE MOUNTAINS TUESDAY
  EVENING MAY BREAK LOOSE OR DYING TREE BRANCHES AND PALM FRONDS AND
  CAUSE UNSECURED LAWN AND PATIO ITEMS TO BECOME AIRBORNE OR DAMAGED.

  THE STRONG WINDS AND ROUGH SEAS WILL MAKE FOR HAZARDOUS CONDITIONS
  FOR SMALL CRAFT ON THE COASTAL WATERS.

  MOTORISTS SHOULD BE ALERT TO POSSIBLE DEBRIS ON ROADWAYS.

  BRIEF HEAVY RAIN MAY CAUSE MINOR FLOODING OF ROADWAYS...LOW LYING
  INTERSECTIONS...AND OTHER POORLY DRAINED AREAS.

* LOCAL STRONG NORTHERLY WINDS WITH GUSTS OF 40 TO 55 MPH ARE
  POSSIBLE WEDNESDAY MORNING THROUGH AND BELOW THE CAJON PASS AND
  THE SANTA ANA MOUNTAIN CANYONS.

JAD

Nearby

Gale Watches in California, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.